Alert archive / Mississippi / Tornado Warnings in 2026

Tornado Warning 37, NWS New Orleans, LA

March 11, 2026Jackson County, Mississippi

NWS New Orleans, LA issued this tornado warning at Mar 11, 2026, 11:31 PM CDT for Jackson County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 11, 2026, 11:31 PM CDT (04:31 UTC)
Expired
Mar 12, 2026, 12:00 AM CDT
In force
29 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Jackson County, MS

The radar

The Mobile radar (KMOB), 27 km from the middle of the area, began a volume at 04:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 11, 6:56 PM CDTTornado WatchSPC7 hr

The text

As transmitted.

391 
WFUS54 KLIX 120431
TORLIX
MSC059-120500-
/O.NEW.KLIX.TO.W.0037.260312T0431Z-260312T0500Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
1131 PM CDT Wed Mar 11 2026

The National Weather Service in New Orleans has issued a

* Tornado Warning for...
  Northeastern Jackson County in southern Mississippi...

* Until midnight CDT.

* At 1131 PM CDT, severe thunderstorms capable of producing both
  tornadoes and straight line wind damage were located near Wade, or
  13 miles north of Escatawpa, moving east at 35 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Wade and Hurley around 1135 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.

&&

LAT...LON 3067 8864 3074 8863 3074 8842 3072 8841
      3060 8841
TIME...MOT...LOC 0431Z 274DEG 29KT 3068 8860 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Zeringue
2 follow-up statements
889 
WWUS54 KLIX 120444
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
1144 PM CDT Wed Mar 11 2026

MSC059-120500-
/O.CON.KLIX.TO.W.0037.000000T0000Z-260312T0500Z/
Jackson MS-
1144 PM CDT Wed Mar 11 2026

...A TORNADO WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
NORTHEASTERN JACKSON COUNTY...

At 1144 PM CDT, severe thunderstorms capable of producing both
tornadoes and straight line wind damage were located near Hurley, or
15 miles south of Lucedale, moving east at 30 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
northeastern Jackson County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.

&&

LAT...LON 3068 8852 3074 8853 3074 8842 3072 8841
      3066 8841
TIME...MOT...LOC 0444Z 275DEG 24KT 3072 8849 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Zeringue
232 
WWUS54 KLIX 120456
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
1156 PM CDT Wed Mar 11 2026

MSC059-120506-
/O.EXP.KLIX.TO.W.0037.000000T0000Z-260312T0500Z/
Jackson MS-
1156 PM CDT Wed Mar 11 2026

...THE TORNADO WARNING FOR NORTHEASTERN JACKSON COUNTY WILL EXPIRE AT
MIDNIGHT CDT...

The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 200 AM CDT for southern
Mississippi.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
New Orleans.

&&

LAT...LON 3068 8852 3074 8853 3074 8842 3072 8841
      3066 8841
TIME...MOT...LOC 0456Z 274DEG 29KT 3071 8839 

$$

Zeringue

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Mar 11, 6:47 PM CDT, 4 hours 44 minutes earlier. Its key messages:

  • Updated at 639 PM CDT Wed Mar 11 2026
  • A strong trough will move through the region late Wednesday. This will drive a cold front across the region with showers and thunderstorms impacting the area during the overnight hours Wednesday night. This system will have the potential to bring a few strong to severe storms with all modes of severe weather possible, and the entire area will have the potential of seeing strong to severe storms. Residents should continue to monitor the forecast for updates as this threat evolves.
  • In the wake of the cold front, much cooler and drier air will move into the area for about 36 to 48 hours Thursday into Friday. Temperatures will moderate quickly for the weekend, but another shot of much cooler air will arrive Sunday night.
Area forecast discussion, Mar 11, 6:47 PM CDT, 4 hours 44 minutes before
Area Forecast Discussion...UPDATED
National Weather Service New Orleans LA
647 PM CDT Wed Mar 11 2026

...NEW AVIATION...

.KEY MESSAGES...
Updated at 639 PM CDT Wed Mar 11 2026

- A strong trough will move through the region late Wednesday.
  This will drive a cold front across the region with showers and
  thunderstorms impacting the area during the overnight hours
  Wednesday night. This system will have the potential to bring a
  few strong to severe storms with all modes of severe weather
  possible, and the entire area will have the potential of seeing
  strong to severe storms. Residents should continue to monitor
  the forecast for updates as this threat evolves.

- In the wake of the cold front, much cooler and drier air will
  move into the area for about 36 to 48 hours Thursday into Friday.
  Temperatures will moderate quickly for the weekend, but another
  shot of much cooler air will arrive Sunday night.

&&

.SHORT TERM...
(This evening through Thursday night)
Issued at 1201 PM CDT Wed Mar 11 2026

The highlight of the short term is the frontal passage we are
expecting this evening to overnight. General timing is enter the
area about 5pm and depart around 5am. Prior to the front we
expect scattered showers to develop and in fact they are beginning
to form just to our west. Associated with the front itself will be
sufficient lift and shear to support isolated severe storms with
strong wind gusts and a few tornadoes up to EF-2 strength.
Widespread rain amounts will be in the 1" range with isolated
pockets up to 2-ish inches. This will be enough rain to make ponding
of water likely and could result in roads becoming impassable.

As always stay tuned for details as the weather evolves and have
a way to receive watches and warnings.

&&

.LONG TERM...
(Friday through Tuesday night)
Issued at 1201 PM CDT Wed Mar 11 2026

Behind the near term frontal system, we expect a period of clear,
but cool weather more typical of the late winter or early spring.
Then, into the weekend warming brings well-above normal
temperatures and humidities. By late Sunday night another upper
level trough sweeps out of the plains bringing more chances of
rain and stormy weather followed by a brief cool-down.

&&

.AVIATION...
(00Z TAFS)
Issued at 639 PM CDT Wed Mar 11 2026

MVFR/VFR ongoing across the region will be reduced later this
evening as a line of convection moves east across the region.
Within the line, strong erratic winds will also be possible.
Showers may linger an hour or two behind the main convective line.
Prior to the line, a few isolated thunderstorms will be possible
over MCB and BTR (used TEMPOS until the main line arrives).
Otherwise, VIS/CIGs improve by Thursday morning with a strong
northerly flow some wind gusts in excess of 30kts will be possible
during the day on Thursday. (Frye)

&&

.MARINE...
Issued at 1201 PM CDT Wed Mar 11 2026

Onshore winds around 10kt prevail ahead of the frontal passage
forecasted for this evening and tonight. Showers will occur ahead
of the front transitioning to stronger convection as the front
nears and passes with an increase in wind speed to around 15kt.
Convection will be accompanied by localized strong, gusty winds
and can't rule out waterspouts. When the front passes winds will
shift to out of the north and increase to 20-25kt which has
prompted a Small Craft Advisory. As the impacts of the passing
front decrease, wind speeds drop below 10kt and turn easterly
through the weekend. Another system very late in the weekend is
likely to produce another round of hazardous marine conditions.

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Small Craft Advisory from 1 AM to 7 PM CDT Thursday for GMZ530-
     532-534-536-538-550-552-555-557-570-572-575-577.

MS...None.
GM...Small Craft Advisory from 1 AM to 7 PM CDT Thursday for GMZ532-
     534-536-538-550-552-555-557-570-572-575-577.

&&

SHORT TERM...DS
LONG TERM....DS
AVIATION...RDF
MARINE...DS

In the hours before

Special weather statement, Mar 11, 10:34 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1034 PM CDT Wed Mar 11 2026

LAZ059-060-064-077-087>090-120415-
Central Plaquemines LA-Western Orleans LA-St. Charles LA-
Upper St. Bernard LA-Lower Jefferson LA-Upper Plaquemines LA-
Upper Jefferson LA-Upper Lafourche LA-
1034 PM CDT Wed Mar 11 2026

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF WEST CENTRAL ST.
BERNARD, ST. CHARLES, SOUTHWESTERN ORLEANS, NORTHWESTERN JEFFERSON,
NORTH CENTRAL LAFOURCHE AND NORTHWESTERN PLAQUEMINES PARISHES THROUGH
1115 PM CDT
...

At 1034 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from Kenner to near Lockport.
Movement was east at 50 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
New Orleans, Kenner, Chalmette, Avondale, Metairie, Hahnville,
Marrero, Harvey, Timberlane, Belle Chasse, Jefferson, Gretna,
Harahan, Westwego, Jean Lafitte, Luling, River Ridge, Boutte, Ama,
and Destrehan.

This includes the following Interstates...
 Interstate 10 in Louisiana between mile markers 217 and 241.
 Interstate 310 between mile markers 1 and 11.
 Interstate 610 between mile markers 1 and 4.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

A Tornado Watch remains in effect until 200 AM CDT for southeastern
Louisiana.

&&

LAT...LON 2968 9053 2987 9048 3004 9037 3001 8991
      2971 8992 2970 8994
TIME...MOT...LOC 0334Z 258DEG 41KT 2999 9025 2968 9048

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

HRL
Local storm report, Mar 11, 10:59 PM CDT, 32 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
1059 PM CDT Wed Mar 11 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1024 PM     Marine Tstm Wind 6 NNE New Orleans       30.05N 90.03W
03/11/2026  M52 MPH          GMZ530             LA   ASOS

            Strong marine wind gusts of 45kts at NEW
            airport.

&&

RDF
Local storm report, Mar 11, 11:15 PM CDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
1115 PM CDT Wed Mar 11 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0909 PM     Tstm Wnd Dmg     5 SSW Robert            30.44N 90.36W
03/11/2026                   Tangipahoa         LA   Public

            Public reported trees down on North
            Thibodeaux road south of Robert, LA. Time
            estimated by radar.

&&

RDF
Local storm report, Mar 11, 11:19 PM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
1119 PM CDT Wed Mar 11 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0822 PM     Tstm Wnd Dmg     3 SE Easleyville        30.89N 90.65W
03/11/2026                   St. Helena         LA   Broadcast Media

            Broadcast media reports numerous trees and
            powerlines down northeast of Greensburg.
            Possible Tornado. Time estimated by radar.

&&

RDF
Local storm report, Mar 11, 11:21 PM CDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
1121 PM CDT Wed Mar 11 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0818 PM     Tstm Wnd Dmg     Addis                   30.35N 91.27W
03/11/2026                   West Baton Rouge   LA   Broadcast Media

            Broadcast media reported downed trees via
            social media post in Addis. Time estimated
            by radar.

&&

RDF
Local storm report, Mar 11, 11:28 PM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
1128 PM CDT Wed Mar 11 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     Tstm Wnd Dmg     1 SSW Zachary           30.65N 91.15W
03/11/2026                   East Baton Rouge   LA   Fire Dept/Rescue

            Emergency management reported trees down in
            Zachary on Cobb Street. Time estimated by
            radar.

&&

RDF

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 7:28 PM CDTSevere Thunderstorm WarningLIXAmite, Pike, Wilkinson47 min
Mar 11, 7:32 PM CDTSevere Thunderstorm WarningLIXAmite, Wilkinson43 min
Mar 11, 7:35 PM CDTTornado WarningLIXAmite, Pike40 min
Mar 11, 7:57 PM CDTTornado WarningLIXPike, Walthall44 min
Mar 11, 9:00 PM CDTSevere Thunderstorm Warning Considerable damage threatLIXPearl River, Walthall60 min
Mar 11, 9:36 PM CDTTornado WarningLIXPearl River24 min
Mar 11, 9:56 PM CDTTornado WarningLIXHancock, Pearl River49 min
Mar 11, 10:04 PM CDTSevere Thunderstorm WarningLIXHancock, Pearl River41 min
Mar 11, 10:14 PM CDTTornado WarningLIXHancock31 min
Mar 11, 10:22 PM CDTTornado WarningLIXHancock, Pearl River23 min
Mar 11, 10:47 PM CDTSevere Thunderstorm WarningLIXHancock, Harrison43 min
Mar 11, 10:59 PM CDTTornado WarningLIXHancock, Harrison12 min

Nearby

Tornado Warnings in Mississippi, 2026Every tornado warning in 2026Tornadoes in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.